Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A finiteness theorem for low-codimensional
nonsingular subvarieties of quadrics

Author: Mark Andrea A. de Cataldo
Journal: Trans. Amer. Math. Soc. 349 (1997), 2359-2370
MSC (1991): Primary 14J70, 14M07, 14M10, 14\-M\-15, 14M17, 14M20
MathSciNet review: 1376545
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there are only finitely many families of codimension two nonsingular subvarieties of quadrics $\mathcal {Q}^{n}$ which are not of general type, for $n=5$ and $n\geq 7$. We prove a similar statement also for the case of higher codimension.

References [Enhancements On Off] (What's this?)

  • 1. E. Arrondo, I. Sols, On congruences of lines in the projective space, Mém. Soc. Math. France (N.S.) No. 50 (1992) MR 93g:14040
  • 2. M. Beltrametti and A.J. Sommese, The adjunction theory of complex projective varieties, vol. 16, de Gruyter, Berlin, 1995. MR 96f:14004
  • 3. R. Braun, G. Floystad, ``A bound for the degree of smooth surfaces in $\mathbb {P}^{4}$ not of general type," Compositio Math. 93 (1994), 211-229. MR 95g:14037
  • 4. R. Braun, G. Ottaviani, M. Schneider, F.-O. Schreyer, ``Boundedness of nongeneral type 3-folds in $\mathbb {P}^{5}$," in Complex Analysis and Geometry, ed. by V. Ancona and A. Silva, Plenum Press, New York, 1993, pp. 311-338. MR 94b:14033
  • 5. M.A.A. de Cataldo, Thesis, Notre Dame (1995).
  • 6. M.A.A. de Cataldo, ``The genus of curves on the three dimensional quadric," preprint (1994).
  • 7. G. Ellingsrud, C. Peskine, ``Sur les surfaces lisses de $\mathbb {P}^{4}$," Invent. Math. 95 (1989), 1-11. MR 89j:14023
  • 8. W. Fulton, Intersection Theory, Springer-Verlag, Berlin, (1984). MR 85k:14004
  • 9. J. Harris, ``A bound on the geometric genus of projective varieties," Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), 35-68. MR 82h:14010
  • 10. R. Hartshorne, Algebraic Geometry, Springer-Verlag, New York, (1978). MR 57:3116
  • 11. M. Kim, ``A Barth-Lefschetz type theorem for covering of Grassmannians," Reine Angew. Math. 470 (1996), 109-122. CMP 96:7
  • 12. R. Lazarsfeld, ``A Barth-type theorem for branched coverings of projective space," Math. Ann. 249 (1980), 153-162. MR 81g:14007
  • 13. R. Lazarsfeld, ``A sharp Castelnuovo bound for smooth surfaces," Duke Math. J. 55 (1987), 423-429. MR 89d:14007
  • 14. E. Mezzetti, I. Raspanti, ``A Laudal-type theorem for surfaces In $\mathbb {P}^{4}$," Rend. Sem. Mat. Univ. Pol. (a) Torino 48 (1990), 529-537; (b) E. Mezzetti, ``Differential-geometric methods for the lifting problem and linear systems on plane curves'', J. Differential Geometry 3 (1994), 375-398. MR 95d:14049
  • 15. L. Roth, ``On the projective classification of surfaces," Proc. London Math. Soc. (2) 42 (1937), 142-170.
  • 16. M. Schneider, ``Boundedness of low-codimensional submanifolds of projective space," Internat. J. Math. 3 (1992), 397-399. MR 93g:14057

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14J70, 14M07, 14M10, 14\-M\-15, 14M17, 14M20

Retrieve articles in all journals with MSC (1991): 14J70, 14M07, 14M10, 14\-M\-15, 14M17, 14M20

Additional Information

Mark Andrea A. de Cataldo
Affiliation: Department of Mathematics, Washington University in St. Louis, Campus Box 1146, St. Louis, Missouri 63130-4899

Keywords: Codimension two, Grassmannians, lifting, low codimension, not of general type, polynomial bound, quadrics
Received by editor(s): November 27, 1995
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society